Alert archive / Alabama / River Flood Warnings in 2013
River Flood Warning 33, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at May 18, 2013, 2:26 PM CDT for Bibb County, Jefferson County, Shelby County, Alabama. It took effect at May 18, 2013, 5:15 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2013, 2:26 PM CDT (19:26 UTC)
- In effect from
- May 18, 2013, 5:15 PM CDT
- Expired
- May 19, 2013, 8:35 AM CDT
- In force
- 15 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 16 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cahaba River near Cahaba Heights (CHGA1). The gauge peaked at 19.20 ft at May 18, 2013, 11:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02423425, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
438 WGUS44 KBMX 181926 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 226 PM CDT SAT MAY 18 2013 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... CAHABA RIVER NEAR CAHABA HEIGHTS AFFECTING BIBB...JEFFERSON AND SHELBY COUNTIES. .HEAVY RAINFALL OF 4 TO 6 INCHES HAS OCCURRED SINCE FRIDAY OVER THE UPPER CAHABA RIVER DRAINAGE BASIN...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. && ALC007-073-117-190726- /O.NEW.KBMX.FL.W.0033.130518T2215Z-130520T0804Z/ /CHGA1.1.ER.130518T2215Z.130519T1200Z.130519T2004Z.NO/ 226 PM CDT SAT MAY 18 2013 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1:30 PM SATURDAY THE STAGE WAS 11.2 FEET. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 18 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * IMPACT...AT 17 FEET...FLOODING OF SOME COMMERCIAL PROPERTY IN THE AREA BEGINS. $$
3 follow-up statements
764 WGUS84 KBMX 190149 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 849 PM CDT SAT MAY 18 2013 ...THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS... .HEAVY RAINFALL OF 4 TO 6 INCHES HAS OCCURRED SINCE FRIDAY OVER THE UPPER CAHABA RIVER DRAINAGE BASIN...AND A FLOOD CONTINUES FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SUNDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC007-073-117-191349- /O.EXT.KBMX.FL.W.0033.000000T0000Z-130520T0824Z/ /CHGA1.1.ER.130518T2022Z.130519T0600Z.130519T2024Z.NO/ 849 PM CDT SAT MAY 18 2013 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 PM SATURDAY THE STAGE WAS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.2 FEET BY AFTER MIDNIGHT TONIGHT . THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON . * IMPACT...AT 20.0 FEET...WATER OVERFLOWS THE YARDS OF SOME HOMES NEAR THE RIVER. $$ GRANTHAM
413 WGUS84 KBMX 190737 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 237 AM CDT SUN MAY 19 2013 ...THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS... .HEAVY RAINFALL SINCE FRIDAY HAS LEAD TO RISES ALONG PORTIONS OF THE CAHABA RIVER...AND A FLOOD WARNING CONTINUES FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC007-073-117-191937- /O.EXT.KBMX.FL.W.0033.000000T0000Z-130520T0055Z/ /CHGA1.1.ER.130518T2022Z.130519T0345Z.130519T1255Z.NO/ 237 AM CDT SUN MAY 19 2013 THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:30 AM SUNDAY THE STAGE WAS 18.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE LATER THIS MORNING. * IMPACT...AT 14 FEET...MINOR FLOODING OCCURS IN THE CAHABA HEIGHTS AREA. $$
874 WGUS84 KBMX 191335 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 835 AM CDT SUN MAY 19 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS... .THE CAHABA RIVER NEAR CAHABA HEIGHTS HAS FALLEN BELOW FLOOD STAGE... HOWEVER... MINOR FLOODING OF LOW LYING AREAS SURROUNDING THE RIVER MAY STILL BE POSSIBE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. THIS IS THE LAST STATEMENT FOR THIS EVENT. && ALC007-073-117-191405- /O.CAN.KBMX.FL.W.0033.000000T0000Z-130520T0055Z/ /CHGA1.1.ER.130518T2022Z.130519T0345Z.130519T1100Z.NO/ 835 AM CDT SUN MAY 19 2013 THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS. * AT 7:30 AM SUNDAY THE STAGE WAS 12.2 FEET. * FELL BELOW FLOOD STAGE AT 6:00 AM SUNDAY. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.8 FEET BY TOMORROW MORNING . $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at May 18, 12:50 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 18, 12:50 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CDT SAT MAY 18 2013 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... ROUND ONE JUST ABOUT DONE ACROSS EASTERN SECTIONS OF CENTRAL ALABAMA...BUT WHAT A FIRST ROUND. RADAR ESTIMATES OF 8 TO 9 INCHES ACROSS NORTHERN CLAY COUNTY WITH REPORTS OF SERIOUS FLOODING ACROSS PORTIONS OF CLAY...TALLADEGA...AND CALHOUN COUNTIES. RIVER FLOODING ALONG THE TALLAPOOSA RIVER NEAR WADLEY IS ALSO ONGOING AND EXPECTED TO REACH MODERATE STAGE LATER THIS AFTERNOON. PLEASE REFER TO LOCAL FLOOD STATEMENTS FOR THE LATEST ON THE RIVER FLOODING. SO FOR THE AFTERNOON...WATCHING THE MAIN BOUNDARY THAT IS CURRENTLY STRETCHED ACROSS NORTHWEST ALABAMA AND ARCHES SOUTH AND EAST TO MONTGOMERY. SCATTERED SHOWERS HAVE DEVELOPED ALONG THIS BOUNDARY AND WILL CONTINUE TO DEVELOP THROUGH THE PERIOD. QUESTIONS HERE WILL BE HOW WIDESPREAD WILL ANY MODERATE TO HEAVY RAINFALL BE THIS AFTERNOON AND TONIGHT ALONG AND JUST SOUTH OF THE BOUNDARY. YES THE EAST HAS BEEN WORKED OVER QUITE A BIT THIS MORNING AND WILL LIKELY NOT REBOUND TO MUCH THIS AFTERNOON...THE WEST IS A DIFFERENT STORY. CLOUDS ARE BEGINNING TO CLEAR OUT AS THE AIRMASS BEGINS TO MIX OUT SOUTH OF THE BOUNDARY. THIS WILL LEAD TO WARMER TEMPERATURES AND LIKELY REDEVELOPMENT IN THE NORTHWEST LATE AFTERNOON AND EVENING. PLENTY OF JUICY AIR STILL IN PLACE SO STORMS THAT CAN GET ORGANIZED WILL LIKELY HOLD TOGETHER AND MOVE ACROSS THE STATE. OTHER SMALLER SCALE BOUNDARIES ARE ALSO MOVING NORTHWARD WITH ONE PARTICULAR ONE MOVING IN SW TUSCALOOSA COUNTY AS OF 11AM. LOOKING AT A FEW DEWPOINTS AND INCREASING CAPE NORTH AND WEST OF THE AREA...FELT CONFIDENT ENOUGH TO GO AHEAD AND ISSUE A FLASH FLOOD WATCH...PARTICULARLY FOR THE ALREADY IMPACTED AREAS. PWS ACROSS THE AREA ARE 1.7. THIS PLACES IT IN THE 99TH PERCENTILE FOR NORMAL PW FOR THIS DATE. OVERALL LOOK FOR CONVECTION TO BE SLOW TO DEVELOP IN THE NORTH THIS AFTERNOON...BUT ONCE IT DOES...LOOK FOR THE ANOTHER SLOW MOVING COLD POOL MCS...ESPECIALLY WITH THE 850 JET KICKING IN WITH NORTHWEST FLOW ON THE BACKSIDE OF THE UPPER TROUGH. UPDATES OUT ALREADY. 16 && .AVIATION... 18Z TAF DISCUSSION. ALTHOUGH THE ENTIRE REGION IS VERY UNSTABLE WITH CAPES NEAR OR ABOVE 2000 J/KG AND PW VALUES OF OVER 1.5 INCHES. THIS WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS. HOWEVER OF EVEN MORE CONCERN IS SFC BOUNDARY FROM KJFX-KBHM-KMGM...UPPER LEVEL TROUGH JUST TO THE NORTHEAST OF STATE...AND RIDGE TO THE WEST. AS A RESULT...EXPECT WIDESPREAD MVFR CIGS THROUGH SUNSET DUE TO CUMULUS INITIATION/PRECIP. IN ADDITION...BOUNDARY AND ONE MORE SHORT WAVE OVERNIGHT WILL AID IN ANOTHER ROUND OF CONVECTION ESPECIALLY FOR THE NORTHEAST SECTIONS OF STATE. REGARDLESS OF CONVECTION...EXPECT WIDESPREAD IFR CIGS/VSBYS DUE TO VERY MOIST CONDITIONS AND STRATUS FORMATION...WHICH WILL LIKELY PERSIST THROUGH 15Z. AFTER 18Z...UPPER RIDGE WILL MOVE OVER THE STATE WHICH WILL DIMINISH PRECIP CHANCES DURING SUNDAY AFTERNOON. STEFKOVICH && .PREV DISCUSSION... /ISSUED 347 AM CDT SAT MAY 18 2013/ MID LEVEL SHORT WAVE STRETCHING SOUTHEASTWARD ACROSS THE TENNESSEE RIVER VALLEY CONTINUES TO SLOWLY MOVE EASTWARD THIS MORNING. THE FORCING ASSOCIATED WITH THIS FEATURE COMBINED WITH CONTINUED MOISTURE TRANSPORT FROM THE SOUTHWEST AND A LOW LEVEL CONVERGENT ZONE HAS RESULTED IN CONTINUED REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN PORTIONS OF THE AREA. TRAINING OF HEAVIER CELLS AS THEY MOVE WEST TO EAST COULD LEAD TO LOCALIZED FLOODING THROUGH THE REMAINDER OF THE OVERNIGHT PERIOD. ACTIVITY WILL GRADUALLY SHIFT EASTWARD THROUGH THE MORNING...WITH THE EAST BECOMING THE FOCUS FOR CONVECTION SATURDAY AFTERNOON. WITH PWS OVER 1.5 INCHES...HEAVY RAINFALL OVER ALREADY SOAKED AREAS COULD LEAD TO LOCALIZED FLASH FLOODING THROUGH THE DAY. WITH TEMPS REACHING INTO THE LOW TO MID 80S AND DEWPOINTS IN THE 60S...CAPE VALUES WILL REACH 2000+ J/KG. WIND SHEAR VALUES ARE NOT EXPECTED TO BE AS HIGH AS FRIDAY...LIMITING STORMS SEVERE POTENTIAL. HOWEVER...ACTIVITY WILL LIKELY REMAIN ORGANIZED ALONG THE LOW LEVEL CONVERGENT ZONE AS IT SHIFTS EAST AND SOUTH TODAY. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH STRONGER STORMS. WILL CARRY LIKELY POPS ACROSS A SIGNIFICANT PORTION OF THE AREA TODAY...BUT WILL MAKE ADJUSTMENTS BEFORE SUNRISE BASED ON UPSTREAM TRENDS. EXPECT POPS TO INCREASE FOR SOME PORTION OF CENTRAL ALABAMA WITH THAT UPDATE. MID LEVEL RIDGE AXIS MOVES ACROSS THE LOWER MISSISSIPPI RIVER VALLEY SATURDAY NIGHT...PUSHING THE SHORT WAVE SLIGHTLY FURTHER EASTWARD. A STRONG IMPULSE WILL ROTATE THROUGH THE MID LEVEL TROUGH AXIS JUST TO OUR EAST ON SUNDAY. MODELS ARE SHOWING AN MCS DEVELOPING ACROSS SOUTHEASTERN TN AND DIVING SOUTHEASTWARD ACROSS GEORGIA DURING THE AFTERNOON AND EVENING. WILL MAINTAIN LIKELY POPS ACROSS THE EAST ON SUNDAY AS HEIGHTS CONTINUE TO INCREASE ACROSS THE WEST. WILL HAVE TO WATCH FUTURE MODEL RUNS FOR ANY CHANGES IN THE POTENTIAL MCS TRACK...A SHIFT FURTHER WEST WOULD RESULT IN HIGHER POPS AND SEVERE WORDING IN THE HWO. THE RIDGE AXIS CONTINUES TO BUILD ACROSS THE SOUTHEAST MONDAY AND TUESDAY...LIMITING CONVECTION DESPITE CONTINUED LOW LEVEL MOIST FLOW FROM THE SOUTHWEST. THE NEXT SYSTEM WILL AFFECT CENTRAL ALABAMA BY MIDWEEK AS A TROUGH MOVES OUT OF THE PLAINS AND DRAGS A WEAK FRONT THROUGH THE AREA WEDNESDAY AND THURSDAY. MODELS CURRENTLY SHOW CONSERVATIVE INSTABILITIES AND WIND SHEAR VALUES AS THE PARENT SURFACE LOW IS WELL TO OUR NORTH. WILL CONTINUE TO EVALUATE THAT SYSTEM OVER THE NEXT COUPLE DAYS. THROUGH NEXT WEEK...HIGHS WILL BE IN THE 80S AND LOWS IN THE 60S. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 78 65 84 66 90 / 60 70 70 20 10 ANNISTON 78 65 84 65 89 / 100 70 70 30 10 BIRMINGHAM 81 66 86 66 89 / 60 40 40 10 10 TUSCALOOSA 81 67 88 66 89 / 30 20 10 10 10 CALERA 81 66 86 66 89 / 60 30 20 10 10 AUBURN 78 64 85 65 88 / 100 30 50 30 10 MONTGOMERY 82 66 88 66 91 / 100 20 20 10 10 TROY 83 65 88 66 91 / 100 20 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING COUNTIES: BLOUNT...BULLOCK...CALHOUN...CHAMBERS...CHEROKEE... CLAY...CLEBURNE...COOSA...ELMORE...ETOWAH...JEFFERSON...LEE... MACON...MONTGOMERY...RANDOLPH...RUSSELL...SHELBY...ST. CLAIR... TALLADEGA...TALLAPOOSA. &&
Hazardous weather outlook, May 18, 12:10 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1210 PM CDT SAT MAY 18 2013 ALZ011>015-017>050-191145- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1210 PM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS...SOME CONTAINING VERY HEAVY RAINFALL... WILL REDEVELOP THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY NEAR AND EAST OF INTERSTATE 65. THIS COULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY IN THOSE AREAS THAT RECEIVED HEAVY RAINFALL EARLY SATURDAY. ADDITIONALLY...RIVER FLOODING IS OCCURRING ALONG THE TALLAPOOSA RIVER BASIN AND WILL CONTINUE. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ONGOING SHOWERS AND THUNDERSTORMS INTO SUNDAY AFTERNOON COULD POSE A RISK OF CONTINUED FLASH FLOODING GENERALLY NEAR AND EAST OF INTERSTATE 65. RIVER FLOODING WILL CONTINUE ALONG THE TALLAPOOSA RIVER BASIN THROUGH AT LEAST SUNDAY AND POSSIBLY MONDAY MORNING. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THIS AFTERNOON AND TONIGHT TO MONITOR FOR FLOODING.
In the hours before
Special weather statement, May 18, 8:36 AM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 AM CDT SAT MAY 18 2013
ALZ036-043-181415-
COOSA AL-ELMORE AL-
836 AM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR ELMORE AND SOUTHEASTERN COOSA
COUNTIES UNTIL 915 AM CDT...
AT 835 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL
STRONG THUNDERSTORMS ACROSS SOUTHERN COOSA AND NORTHERN ELMORE
COUNTIES...MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORMS INCLUDE...
WETUMPKA...
EQUALITY...
TITUS...
WEOKA MILLS...
PENTONVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3257 8641 3275 8641 3275 8637 3278 8641
3290 8631 3279 8600 3275 8601 3277 8596
3275 8595 3274 8588 3270 8591 3265 8589
3250 8589 3248 8587 3245 8588 3244 8600
TIME...MOT...LOC 1335Z 289DEG 26KT 3270 8635Special weather statement, May 18, 10:53 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1053 AM CDT SAT MAY 18 2013
ALZ019-021-181700-
CALHOUN AL-CLEBURNE AL-
1053 AM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEBURNE AND SOUTHERN
CALHOUN COUNTIES UNTIL NOON CDT...
AT 1053 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ANNISTON...MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HEFLIN...
EDWARDSVILLE...
FRUITHURST...
ABERNATHY...
MUSCADINE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3349 8530 3349 8531 3360 8585 3377 8584
3377 8535
TIME...MOT...LOC 1553Z 277DEG 14KT 3367 8575Local storm report, May 18, 1:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
152 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM FLOOD ANNISTON 33.66N 85.81W
05/18/2013 CALHOUN AL PUBLIC
6 TO 10 INCHES OF WATER SURROUNDING LEATHERWOOD BAPTIST
CHURCH IN ANNISTON.
&&
16The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:01 PM CDT | Special Weather Statement | BMX | Tallapoosa | 44 min |
| May 17, 7:09 PM CDT | Special Weather Statement | BMX | Bibb, Chilton | 51 min |
| May 17, 7:26 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 49 min |
| May 17, 7:34 PM CDT | Special Weather Statement | BMX | Perry | 41 min |
| May 17, 8:08 PM CDT | Special Weather Statement | BMX | Shelby | 52 min |
| May 17, 8:19 PM CDT | Special Weather Statement | BMX | Dallas | 41 min |
| May 17, 8:36 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Perry | 54 min |
| May 17, 8:44 PM CDT | Special Weather Statement | BMX | Shelby | 46 min |
| May 17, 9:09 PM CDT | Special Weather Statement | BMX | Shelby | 36 min |
| May 17, 9:18 PM CDT | Special Weather Statement | BMX | Perry | 42 min |
| May 17, 9:29 PM CDT | Special Weather Statement | BMX | Coosa | 46 min |
| May 17, 10:24 PM CDT | Special Weather Statement | BMX | Dallas | 51 min |
| May 18, 12:17 AM CDT | Special Weather Statement | BMX | Chambers | 43 min |
| May 18, 1:11 AM CDT | Special Weather Statement | BMX | Pickens | 49 min |
| May 18, 1:39 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair | 3 hr |
| May 18, 2:04 AM CDT | Special Weather Statement | BMX | Lamar | 26 min |
| May 18, 2:30 AM CDT | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 3 hr |
| May 18, 3:15 AM CDT | Flash Flood Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 3 hr |
| May 18, 3:29 AM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair | 3 hr |
| May 18, 4:49 AM CDT | Flash Flood Warning | BMX | Clay | 6 hr |
| May 18, 5:56 AM CDT | Flash Flood Warning | BMX | Calhoun, Talladega | 3 hr |
| May 18, 7:58 AM CDT | Special Weather Statement | BMX | Autauga | 47 min |
| May 18, 8:03 AM CDT | Special Weather Statement | BMX | Chambers, Lee, Tallapoosa | 57 min |
| May 18, 8:07 AM CDT | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 26 hr |
| May 18, 8:36 AM CDT | Special Weather Statement | BMX | Elmore | 39 min |
| May 18, 8:56 AM CDT | Flash Flood Warning | BMX | Clay, Cleburne, Randolph | 3 hr |
| May 18, 9:16 AM CDT | Areal Flood Warning | BMX | Calhoun, Talladega | 4 hr |
| May 18, 9:52 AM CDT | Areal Flood Advisory | BMX | Bullock, Chambers, Coosa, Lee, Macon, Russell and 1 more | 3 hr |
| May 18, 10:53 AM CDT | Special Weather Statement | BMX | Cleburne | 67 min |
| May 18, 10:57 AM CDT | Flash Flood Watch | BMX | Blount, Bullock, Calhoun, Chambers, Cherokee, Clay and 14 more | 32 hr |
| May 18, 4:26 PM CDT | River Flood Warning | BMX | Chilton, Coosa, Elmore, St. Clair, Shelby, Talladega | 20 hr |
| May 18, 6:37 PM CDT | Special Weather Statement | BMX | Dallas | 53 min |
Nearby
River Flood Warnings in Alabama, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.